MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT
Model Number FX103T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing and quality control data: the shuntassistant® 2.0 was manufactured by a qualified employee in february 2021.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The shuntassistant® 2.0 has a fixed/ normal pressure range of 25 cmh2o.The valve was inspected as article fx103t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve operates within the accepted tolerance in both positions.Internal inspection: after dismantling of the valve, some deposits were found in shuntassistant® 2.0.Results: based on our investigation, we are unable to substantiate the clinical claim of under-drainage.At the time of our investigation, the valve was operating within the specified tolerances.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a shuntassistant 2.0 valve was implanted during a procedure performed in on (b)(6) 2021.According to the complainant, the shunt system was believed to be operated in under-drainage.The patient underwent a revision procedure on (b)(6) 2021.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: 62 cm, weight: (b)(6) kg, gender: female.Is the same patient as # 3004721439-2021-00301 (associated medwatch).

Brand Name
SHUNTASSISTANT 2.0 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12804624
Report Number3004721439-2021-00302
Device Sequence Number4629645
Product Code JXG
UDI-Device Identifier04041906501594
UDI-Public4041906501594
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date02/04/2026
Device Model NumberFX103T
Device Catalogue NumberFX103T
Device Lot Number20051699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexFemale
Patient Weight6 KG